Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 6, 2020, 8:27 PM CDT for Waushara County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2020, 8:27 PM CDT (01:27 UTC)
- Expired
- Jul 6, 2020, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 113 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
525 WUUS53 KGRB 070127 SVRGRB WIC137-070215- /O.NEW.KGRB.SV.W.0027.200707T0127Z-200707T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Green Bay WI 827 PM CDT Mon Jul 6 2020 The National Weather Service in Green Bay has issued a * Severe Thunderstorm Warning for... Western Waushara County in central Wisconsin... * Until 915 PM CDT. * At 826 PM CDT, a severe thunderstorm was located near Plainfield, or 16 miles west of Wautoma, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Wautoma, Plainfield, Silver Lake, Dakota, Wild Rose, Richford, Coloma and Hancock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and damaging winds. People outside should move immediately to shelter inside a strong building. Stay away from windows. && LAT...LON 4424 8960 4424 8920 4398 8919 4398 8960 TIME...MOT...LOC 0126Z 268DEG 16KT 4416 8960 HAIL...0.75IN WIND...60MPH $$ EB
2 follow-up statements
279 WWUS53 KGRB 070147 SVSGRB Severe Weather Statement National Weather Service Green Bay WI 847 PM CDT Mon Jul 6 2020 WIC137-070215- /O.CON.KGRB.SV.W.0027.000000T0000Z-200707T0215Z/ Waushara WI- 847 PM CDT Mon Jul 6 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR WESTERN WAUSHARA COUNTY... At 846 PM CDT, a severe thunderstorm was located near Plainfield, or 8 miles west of Wautoma, moving east at 20 mph. HAZARD...60 mph wind gusts,penny size hail and torrential rainfall. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Wautoma, Plainfield, Silver Lake, Dakota, Wild Rose, Richford, Coloma and Hancock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and damaging winds. People outside should move to a shelter, inside a strong building and away from windows. && LAT...LON 4424 8960 4424 8920 4398 8919 4398 8960 TIME...MOT...LOC 0146Z 269DEG 18KT 4412 8946 HAIL...0.75IN WIND...60MPH $$ EB
113
WWUS53 KGRB 070209
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
909 PM CDT Mon Jul 6 2020
WIC137-070219-
/O.EXP.KGRB.SV.W.0027.000000T0000Z-200707T0215Z/
Waushara WI-
909 PM CDT Mon Jul 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WAUSHARA COUNTY WILL
EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4424 8960 4424 8920 4398 8919 4398 8960
TIME...MOT...LOC 0209Z 268DEG 16KT 4412 8933
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:06 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 6, 7:06 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 706 PM CDT Mon Jul 6 2020 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 218 PM CDT Mon Jul 6 2020 Remaining rather hot and humid with scattered thunderstorms at times through Friday, then a little cooler and much less humid next weekend. A fairly typical summertime upper pattern was in place across North America. The subtropical ridge was stretched out from the Atlantic to the southwest CONUS, with a weakness in the ridging over the Gulf States. To the north, a modestly strong fairly low- amplitude belt of westerlies was located from the Pacific Northwest across the far northern CONUS and southern Canada. The current pattern will persist for a few more days, then an upper anticyclone will consolidate within the ridge over the Four Corners region. As the anticyclone expands north and nudges the westerlies over western North America northward into Canada, troughing will gradually increase over the eastern CONUS. The result will be a northwest upper flow across the forecast area by the weekend. The upper pattern favors very warm and humid conditions for several more days, then the humidity will return to more comfortable levels and temperatures will drop back closer to (but probably still a little above) normal as the upper flow turns northwest late in the week and during the weekend. Precipitation amounts are likely to vary considerably in time and space. When considering the precipitation averaged across the whole area and totaled for the entire period, the overall pattern probably supports near to slightly above normal rainfall. && .SHORT TERM...Tonight and Tuesday Issued at 218 PM CDT Mon Jul 6 2020 The main forecast challenge remains on precipitation trends right through Tuesday afternoon as several weather features combine with daytime heating/humid conditions persist. The 19Z MSAS surface analysis showed a weak cold front that stretched from north-central MN southwest into southeast SD. Otherwise, the surface features over the Great Lakes were rather diffuse. Daytime heating, combined with a mid-level shortwave and several outflow/lake breeze boundaries, had generated scattered convection across much of WI this afternoon. Ongoing convection will dissipate somewhat by mid-evening as we lose daytime heating. However, the approach of the cold front, coupled with another mid-level shortwave, will allow for additional showers/thunderstorms to move through the forecast area into the overnight hours. We will continue to watch for stronger storms into this evening as shear increases a bit, especially across northern WI. Exactly how far south the cold front can get will determine how long to hang on precipitation chances overnight. Northern WI should begin to dry out, but central/east- central WI may be close enough to the front such that chance pops would need to be carried well into the early morning hours. Min temperatures to range from the lower to middle 60s north-central WI, to around 70 degrees east-central WI. The cold front is forecast to stall somewhere over southern WI on Tuesday. Meanwhile, models show a shortwave trough to move into the western Great Lakes region Tuesday afternoon. CAPE values reach 1-2K J/KG during the afternoon with weak shear at 20-25 knots. Plenty of low-level moisture still in the vicinity with dew points in the 60-70 degree range (highest central/east-central) and PW values at around 1.5 inches over east-central WI. Anticipate at least scattered showers/thunderstorms to develop, primarily south of Highway 29. Northern WI will still see a chance of showers/storms, but this activity to be more spotty in nature. Do not expect the severe risk to be above marginal based on the weak shear. Small hail, gusty winds and heavy rain will be possible. Max temperatures to range from the lower 80s north- central, upper 80s east-central WI (cooler lakeside). .LONG TERM...Tuesday Night Through Monday Issued at 218 PM CDT Mon Jul 6 2020 Diurnally driven convection on Tuesday could linger past 00Z, so added slight chance PoPs for the evening. Diurnal destabilization will probably support some convection on Wednesday, though coverage will be limited by a lack of large scale support as ridging shifts through the area. Stuck with the standard initialization grids which had slight chance PoPs across north- central Wisconsin, though may need to expand those to other areas as the lake breeze or other local effects may be sufficient to kick off isolated storms. The potential for more widespread convection will be higher Wednesday evening through Thursday evening as a frontal boundary drops south into the area and a significant shortwave crosses the region. Some of the ingredients for a more substantial severe storm threat appear to be in place, though the latest runs of the models don't appear especially ominous. The severe risk will probably depend on smaller scale details of the pattern which are still difficult to ascertain this far in advance. Precipitation chances will be minimal Friday into the upcoming weekend as the northwest upper flow develops and the reservoir of very moisture rich air get shunted southwest of the area. && .AVIATION...for 00Z TAF Issuance Issued at 704 PM CDT Mon Jul 6 2020 A couple broken bands of showers and a few embedded thunderstorms will continue to slowly weaken this evening as they move east across central and eastcentral Wisconsin. Brief MVFR cigs and vsbys may accompany some of the embedded stronger cells. Thunderstorm outflow racing out ahead of the eastern most band may impact GRB and ATW TAF sites around 01 UTC with a wind shift to the northwest and gusts to around 25 to 30 kts. By 06Z the activity should push out of the area followed by some patchy ground fog over parts of central and northcentral Wisconsin where a bit more rainfall occurred. Generally VFR conditions should prevail after 12 UTC Tuesday, with perhaps a few isolated showers or thunderstorms redeveloping after 18 UTC in the vicinity of a weak cold front, especially south of Interstate 29. Confidence too low on coverage and location to explicitly mention in 00Z TAFs. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Kallas LONG TERM......Skowronski AVIATION.......ESB
Hazardous weather outlook, Jul 6, 2:22 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 222 PM CDT Mon Jul 6 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 222 PM CDT Mon Jul 6 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected through mid-evening. A few of the storms could be severe, with isolated damaging wind gusts, hail, and torrential rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Hot and humid weather will continue through Thursday. Be sure to stay hydrated and safe in the heat. Isolated to scattered thunderstorms are expected at times through the rest of the work week. The strongest storms will be capable of producing briefly gusty winds and torrential rainfall. Conditions may be favorable for severe storms on Thursday. Be sure to monitor later forecasts for more detailed information. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward any reports of wind damage, hail, or rainfall totals over an inch to the National Weather Service in Green Bay. LMZ521-522-541>543-071930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 222 PM CDT Mon Jul 6 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Isolated thunderstorms are expected through mid-evening. Any of these storms may pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated to scattered thunderstorms are expected at times through the rest of the work week. Any thunderstorms that develop will pose a hazard to boaters on the lake and bay. Kallas/Skowronski
In the hours before
Local storm report, Jul 6, 7:14 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
714 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG HAZELHURST 45.79N 89.71W
07/06/2020 ONEIDA WI LAW ENFORCEMENT
1 TREE DOWN.
&&
GENEBSpecial weather statement, Jul 6, 7:19 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
719 PM CDT Mon Jul 6 2020
WIZ035-070115-
Wood WI-
719 PM CDT Mon Jul 6 2020
...STRONG THUNDERSTORMS MOVING INTO WOOD COUNTY...
At 718 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Shortville to 9 miles
southwest of Babcock to 7 miles northeast of Cashton. Movement was
east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wisconsin Rapids, Pittsville, Babcock, Lake Wazeecha, Nekoosa, Port
Edwards, Biron, Vesper, Arpin and Cranmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4456 9032 4456 8985 4451 8984 4451 8983
4425 8972 4425 9032
TIME...MOT...LOC 0018Z 263DEG 24KT 4442 9044 4424 9030 4385 9073
KallasLocal storm report, Jul 6, 7:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
745 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL BANCROFT 44.31N 89.51W
07/06/2020 M0.88 INCH PORTAGE WI TRAINED SPOTTER
0715 PM HEAVY RAIN S PLOVER 44.45N 89.53W
07/06/2020 M1.46 INCH PORTAGE WI CO-OP OBSERVER
RAIN FELL BETWEEN 645 PM AND 715 PM. HEAVY PONDING IN
GRASSY AREAS AND DITCHES FILLED.
0655 PM HEAVY RAIN HAZELHURST 45.79N 89.71W
07/06/2020 M2.31 INCH ONEIDA WI TRAINED SPOTTER
RAIN FELL BETWEEN 605 PM AND 655 PM.
&&
HYKINSpecial weather statement, Jul 6, 7:48 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
748 PM CDT Mon Jul 6 2020
WIZ073-074-070115-
Southern Oconto County-Southern Marinette County-
748 PM CDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MARINETTE AND CENTRAL
OCONTO COUNTIES...
At 746 PM CDT, a strong thunderstorm was located 8 miles north of
Oconto, or 13 miles southwest of Marinette, moving northeast at 20
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marinette, Menominee, Oconto, Peshtigo, Porterfield, Coleman,
Harmony, Cullen and County Line.
LAT...LON 4491 8751 4496 8758 4494 8759 4493 8754
4493 8771 4490 8777 4486 8777 4484 8789
4506 8804 4523 8773 4517 8774 4511 8766
4509 8759 4514 8760 4514 8759 4508 8752
4497 8758 4492 8751 4495 8744 4493 8743
TIME...MOT...LOC 0046Z 247DEG 18KT 4501 8789
EBSpecial weather statement, Jul 6, 7:48 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
748 PM CDT Mon Jul 6 2020
WIZ073-074-070115-
Southern Oconto County-Southern Marinette County-
748 PM CDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MARINETTE AND CENTRAL
OCONTO COUNTIES...
At 747 PM CDT, a strong thunderstorm was located 8 miles southeast of
Pound, or 12 miles west of Marinette, moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Oconto, Peshtigo, Porterfield, Harmony, Cullen and County Line.
LAT...LON 4483 8796 4510 8800 4522 8773 4521 8773
4520 8774 4517 8774 4515 8770 4514 8769
4499 8764
TIME...MOT...LOC 0047Z 261DEG 17KT 4503 8788
EBSpecial weather statement, Jul 6, 8:08 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Green Bay WI 808 PM CDT Mon Jul 6 2020 WIZ045-070145- Waushara- 808 PM CDT Mon Jul 6 2020 ...STRONG THUNDERSTORMs WILL AFFECT WAUSHARA COUNTY... At 807 PM CDT, strong thunderstorms were located 8 miles west of Plainfield, or 16 miles southeast of Wisconsin Rapids, moving east at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Silver Lake, Pine River, Dakota, Mount Morris, Saxeville and Wild Rose. LAT...LON 4398 8960 4424 8960 4424 8905 4398 8898 TIME...MOT...LOC 0107Z 269DEG 20KT 4419 8967 EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:19 PM CDT | Special Weather Statement | GRB | Wood | 56 min |
| Jul 6, 7:48 PM CDT | Special Weather Statement | GRB | Oconto | 27 min |
| Jul 6, 8:08 PM CDT | Special Weather Statement | GRB | Waushara | 37 min |
| Jul 6, 8:54 PM CDT | Special Weather Statement | GRB | Door, Kewaunee | 51 min |
| Jul 6, 10:23 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 37 min |
| Jul 6, 10:45 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Manitowoc | 30 min |
| Jul 6, 10:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jul 7, 2:26 PM CDT | Special Weather Statement | GRB | Wood | 49 min |
| Jul 7, 3:10 PM CDT | Special Weather Statement | GRB | Portage | 50 min |
| Jul 7, 3:29 PM CDT | Special Weather Statement | GRB | Manitowoc | 46 min |
| Jul 7, 4:06 PM CDT | Special Weather Statement | GRB | Wood | 39 min |
| Jul 7, 4:44 PM CDT | Special Weather Statement | GRB | Winnebago | 31 min |
| Jul 7, 5:05 PM CDT | Special Weather Statement | GRB | Calumet | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.